Announcement

Collapse
No announcement yet.

Your experience with seroquel

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

    Your experience with seroquel

    New here. I always wanted to discuss my medication with someone who's actually used the medication I'm on. Never thought to use forums but here I am. Better late then never. About 5 years ago I was diagnosed bipolar 2. First couple years I was on all kinds of different meds and finally settled on seroquel. I've been on various amounts from 50mg to 350 mg. I finally settled out on 125 mg seroquel and 50mg Welbutrin. I've been fairly stable for about 2 years. This year we had an exceptionally long and very cold winter. I find the weather really influences my moods. I had a bad bout of depression and was very easily ajitated. I went to my shrink. He immediately increased my dose to 300mg. I hadn't been on that much in about 4 years and I've made some major lifestyle changes since then. eg) regular exercise, no alcohol. So I was quite surprised and the amount he increased it. So I took it for a couple days. I found it insanely powerful. I was a walking zombie. I had to miss work. So I took it upon myself to try 200. I could at least function but still found it very piwerful. I took it back down to my 125 and made another appointment. So I guess I am wondering 1) is it normal for a shrink to almost triple your meds and 2) what is your experience on this drug. Thanks for listening.
    Last edited by Dellco; June 11th, 2019, 09:56 PM.

    #2
    Hello Delico and welcome. From my point of view (that is no medical training etc) seroquel is a versatile medication. I currently take 100 mg daily. However I have taken as much as 400 mg when my mania was out of control. The problem with with seroquel isn't so much the drug, but the fact that the doctors tend to leave you on it at a high dose. The 400 mg brings my mania under control but then I have to persaud the doctor that I can live quite nicely with a lower dose. (I also take 10 mg of zyprexa).

    People that I know and articles that I have read say that up to 100mg of seroquel acts more of sleeping pill than an antipyschotic. I can't take any anti depressant as A/D's make me manic even in a low dose..So docs may triple the dose , but as everybody is different you may find that 200 mg is more than enough. Please feel free to ask more questions , answer other questions and/or use the forum to vent out a few of the frustrations that life sends our way. Take Care. paul m
    "Alone we can do so little;
    Together we can do so much"
    Helen Keller

    Comment


      #3
      I was quite fine on 125mg but my wife disagreed with me. So Iím sure it was time for an increase. I have no choice but to listen to the people around me. One other issue with a higher dose is that my legs start to go crazy about a half hour after I take the pill. The higher the dose the worse it is. Itís a horrible experience. I tell the doctor but I donít think he hears me as I have quite a few issues at times. Or he thinks that the benefit outweighs this side effect. I just donít know. What I do know is an increase of even 75mg is difficult. I havenít had to increase in so long maybe I just forgot how hard it is to adjust to different levels again.

      Comment


        #4
        I've been on it, but fair warning that I'm a little weird. One of the enzymes that breaks down a lot of psych drugs doesn't work very well in me. The drugs stay in my body a lot longer, so I can only take about 1/3 of the dose someone else would be on. I was on seroquel for years. We figured out that my ideal dose most of the time was 50 mg (equivalent to about 150 for a person who breaks it down properly) and when I was manic we increased it to 75 (about 225). Eventually it stopped working for me and we had to figure out something new, but it worked well for me for about almost 10 years before we had to change it up.
        Pressure makes diamonds....

        Comment


          #5
          Hello Delico. There are all sorts of antipyschotics so you may want to ask your doctor about changing to another one. The restless leg is a major pain in the butt. That alone may want to make you try something different. In regards to the doctor not listening, that's not surprising although it is annoying.. Take Care. paul m
          "Alone we can do so little;
          Together we can do so much"
          Helen Keller

          Comment


            #6
            Welcome to the forum Dellco.
            AJ

            Humans punish themselves endlessly
            for not being what they believe they should be.
            -Don Miguel Ruiz-

            Comment


              #7
              Hi Dellco,
              that does seem like quite an increase and I hope it was done gradually. Seroquel often does make you feel like a zombie, but it does get better. When , I increased my dosage 100mg from 500 to 600mg all I could do in the morning is drool. It was an awful time. It gets better obviously! But if the side effects are out weighing the benefits for you, your doctor really should be listening. Seroquel is not the only medication of its type.
              Last edited by MissMoods; June 13th, 2019, 11:23 AM.

              Comment


                #8
                When I first went on it I was a zombie for quite a while. The restless leg thing is pretty horrible but that seems to be the only major side effect I have other then a huge increase at once and zombiefying me once again. Iím going to ask the doctor for a very gradual increase. Iím scared to try something new, itís like the devil you know instead of the devil you donít. I donít know why he is so adamant to raise it to 300 right now.

                Comment


                  #9
                  Hello Delico. You might want to ask your pharmacist if there is anything to help with the restless leg syndrome. Take Care. paul m
                  "Alone we can do so little;
                  Together we can do so much"
                  Helen Keller

                  Comment


                    #10
                    Good afternoon.

                    I was wondering if/what kind of therapeutic effects you've experienced with Seroquel?

                    In my experience, it's the only medication that I can't seem to take consistently. I've been taking various doses on & off for the past six years, and it's the only medication that I've reduced the dose and stopped taking without consulting my doctor first. My mind and memory are a little foggy but I can't seem to remember why except for the drowsiness. Would the drowsiness get better if I were to continue taking it consistently?

                    Thanks,

                    Comment


                      #11
                      Before I was diagnosed I used to get really work up, angry and lot of times threw things. Broke things, broke walls, stuff like that. The doctor had prescribed quite of few meds which I donít quite remember but we ended settling on Wellbutrin and a 350 mg dose of seroquel. That ended my rage but I was also a walking zombie but I accepted it at the time because it was better then the alternative. I ended up quit drinking and started exercising regularly and got better control of what was happening and the doctor had slowly decreased my amount. To answer your question: No, Iíve always felt drowsy and tired on it at any amount. The lowest dose Iíve ever had was 125 mg. Iíve been on it for 3 to 4 years now and it did better with tolerance but I still feel drowsy on that amount. Iíve had a problem convincing my doctor to try a different medication and Iím not sure why he is so hesitant. I have been for the most part stable with the occasional problem. He recently agreed for me to try abiblify and start decreasing the seroquel. Itís only been 2 weeks and my seorquel is still 125 but my hope is to see less drowsy and tired and more energy with the decrease in seroquel plus maybe get rid of the restless leg that the pill seems to cause me. But no the more the seroquel the more drowsy. Are you on regular or XR? I couldnít do the XR at all, I couldnít even function at all.

                      Comment


                        #12
                        I was on propranolol for the restless leg syndrome. It helped a bit.
                        AJ

                        Humans punish themselves endlessly
                        for not being what they believe they should be.
                        -Don Miguel Ruiz-

                        Comment


                          #13
                          No, I've never tried XR. I've always taken it as an adjunctive treatment (and also as a sleeping aid).

                          When I was on all the various antidepressants we used it to try to boost their effect with the quetiapine, but my depressive symptoms kept getting worse. After many years, they suspected I may have bipolar disorder rather than treatment resistant depression. I've since started lamotrigine. It's helped with many of my depressive symptoms, but my anger is getting worse. So, we're reducing my lamotrigine, but my doctor wants to augment my quetiapine. I'm slowly increasing my dose, but I'm finding it harder to wake up, and stay up. I've been suggested to take Vitamin D to see if it helps.

                          Surprisingly, I'm also finding that I'm dreaming again! Nightmares, but dreaming none the less. Is that typical with Seroquel?

                          Comment

                          Working...
                          X